Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 25, 2005, 4:05 PM EDT for Mercer County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 25, 2005, 4:37 PM EDT
- In force
- 32 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Mercer County, OH
The radar
The Cincinnati radar (KILN), 131 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1811 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 252005 SVRILN OHC107-252045- /O.NEW.KILN.SV.W.0064.050625T2005Z-050625T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 405 PM EDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MERCER COUNTY IN OHIO * UNTIL 445 PM EDT * AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ST. HENRY...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ST. HENRY... COLDWATER... IN ADDITION...CARTHAGENA AND CHICKASAW ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4036 8479 4035 8459 4046 8448 4049 8464 $$
1 follow-up statement
000 WWUS51 KILN 252037 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 437 PM EDT SAT JUN 25 2005 OHC107-252047- /O.CAN.KILN.SV.W.0064.000000T0000Z-050625T2045Z/ MERCER OH- 437 PM EDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MERCER COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON. LAT...LON 4036 8479 4035 8459 4046 8448 4049 8464 $$ RYAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:16 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 25, 3:16 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 316 PM EDT SAT JUN 25 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... SCT TSTMS HAVE DVLPD IN LAST TWO HOURS NORTH OF I-70. CURRENT LAPS DATA INDCG SBCAPES IN THE 2000-2500 J/KG RANGE IN A NARROW AXIS FROM NORTH OF KIND EAST INTO WEST CNTRL OH AND TO THE NW OF CMH METRO. LO LVL/SFC CONV AXIS AND WEAK MID LVL VORT ALSO APPEARS TO BE AIDING IN TSTM DVLPMNT. MODEL SOUNDINGS INDCG STORM MOTION LESS THAN 5 KTS...SO ANY STORM THAT DVLPS WILL REMAIN NEARLY STATIONARY. FRZ LVL REMAINS NEAR 15KFT WITH WBZEROS AROUND 11KFT. WHILE CANNOT RULE OUT AN ISOLD SVR STORM...MAIN THREAT FROM THESE STORMS WILL BE TORRENTIAL RAINFALL AND NOT OUT OF THE QUESTION TO SEE SOME LOCALIZED FLOODING WITH SOME OF THE STORMS. RADAR ESTIMATES OF 1-2 INCHES HAVE ALREADY BEEN NOTED WITH TSTMS IN MADISON/UNION COS TO NW OF CMH METRO. HAVE INDCG SCT TSTMS INTO ERLY EVNG HOURS NORTH OF I-70 TO ACCOUNT FOR CURRENT CONVECTION. MID LVL CAP IS A BIT STRONGER FURTHER SOUTH ACRS FCST AREA AND WITH NO APPRECIABLE FORCING AVAIL...WILL KEEP DRY CONDITIONS AND MSTLY CLR SKIES THIS EVNG SOUTH OF A CONNERSVILLE IND...SRN DAYTON SUBURBS...LANCASTER LINE. FURTHER NORTH...TSTMS SHOULD BECOME MORE ISOLD THIS EVNG AS BETTER FORCING AND LO LVL CONV SHIFT NORTH INTO NW OHIO. THESE AREAS SHOULD BE DRY BY MIDNIGHT...WITH CLOUDS DISSIPATING LATE. FRNTL BNDRY LOCATED NORTH OF REGION WILL BEGIN TO WASH OUT ON SUN AS IT BUTTS UP AGAINST UPR RIDGE. MID LVL FORCING IS GENERALLY NIL WITH LESS IN WAY OF INSTABILITY ACRS REGION FOR SUN. MODEL SOUNDINGS INDCG STRONGER SUBSIDENCE THRU LOWER ATMOSPHERE ON SUN...AND THIS SHOULD TRANSLATE TO DRY WX AND LESS IN WAY OF CU/AC ACRS MUCH OF FCST AREA SUN. CI ASSOCD WITH UPR LVL DIUSTURBANCE ACRS SE CONUS WILL BEGIN TO LIFT INTO SRN FCST AREA BY LATE AFTN/EVNG. 12Z GFS RATHER AGGRESSIVE IN SHFTING TROPICAL MOISTURE PLUME NORTH INTO OH VLY ON BACK SIDE OF SFC HI SUN NIGHT. OTHER MODELS HOLD MUCH OF THE MOISTURE BACK UNTIL MON...AND WILL FOLLOW CONSENSUS. PTLY CLDY SKIES AND CONTINUED DRY FOR SUN NIGHT. TEMPS...STICKY WX TO CONTINUE THRU SHORT TERM. KEPT CLOSE TO ALL TEMP GUID NEXT TWO NIGHTS...WITH LOWS IN U60S/L70S. TRENDED CLOSER TO WARMER MET FOR SUN AS 850 TEMPS PROGGED NEAR 21C SUN AFTN. WITH LESS CLOUDS/PCPN EXPECTED FROM TODAY...SHOULD HAVE NO PROBLEM RISING INTO L/M90S ACRS FCST AREA. DEWPTS WILL REMAIN IN THE 60S ON SUN...PRODUCING HEAT INDICES IN THE M/U90S. THIS IS BELOW HEAT ADV CRITERIA...SO WILL CONTINUE WITH SPSILN FOR CVG/DAY METROS. RYAN && .LONG TERM (MONDAY THROUGH SATURDAY)... MODELS CONTINUE TO SHOW A BROAD UPPER RIDGE OVER THE OHIO VALLEY DURING THE FIRST HALF OF THE LONG TERM FORECAST. THIS RIDGE WILL BE CENTERED OFF THE ATLANTIC COAST. BY MIDWEEK AN UPPER LEVEL TROUGH/SHORT WAVE MOVES THROUGH THE REGION WITH AN ASSOCIATED COLD FRONT DROPPING SOUTH TO NEAR THE OHIO RIVER THURSDAY NIGHT. THE UPPER LEVEL PATTERN WILL BECOME MORE WESTERLY BY THE END OF THE WEEK AND WE WILL SEE A RETURN OF SOME MOISTURE ON SATURDAY.INCREASING MOISTURE ADVECTION AROUND THE WEST SIDE OF SURFACE HIGH COUPLED WITH SLIGHT COOLING ALOFT REQUIRES AFTERNOON SLIGHT CHANCE/CHANCE POPS MONDAY THROUGH WEDNESDAY AND THEN THURSDAY THROUGH FRIDAY MORNING WITH FRONT. OPTED TO KEEP SATURDAY DRY AT THIS TIME ALTHOUGH MAY SEE ENOUGH MOISTURE RETURN FOR SOME SCATTERED PRECIPITATION. TEMPERATURES EXPECTED TO REMAIN IN LOWER 90S MONDAY WITH A COOLING TREND BEHIND THE FRONT TO MORE SEASONABLE TEMPERATURES IN THE LOWER TO MIDDLE 80S BY THE END OF THE WEEK. && .AVIATION (18Z-18Z)... SCT CU DEVELOPING OVER FCST AREA THIS AFTERNOON AND ENOUGH FORCING TO THE NORTH OF I-70 MAY CONTINUE TO SQUEEZE OUT A FEW SHORT-LIVED SHOWERS AND THUNDERSTORMS. VERY WEAK WEST-SOUTHWEST FLOW OVER NRN AND WRN FCST AREA IS HELPING MAINTIAN THE HAZY HOT HUMID SUMMER CONDITIONS AND SOME RESTRICTIONS TO VSBY WILL OCCUR IN HAZE THIS AFTERNOON. AIRMASS WILL NOT CHANGE MUCH IF AT ALL...ANY ORGANIZED CONVECTION OR SHOWERS WILL REMAIN WELL N OF FCST AREA AND IT APPEARS THAT ANOTHER DAY OF HAZY HOT HUMID...WEAK FLOW...AND AFTERNOON CU WILL BE IN THE OFFING. WILL CONITNUE TO MONITOR TAF SITES...WILL NOT AMEND FOR SHOWERS UNLESS A CELL DEVELOPS RIGHT OVER TAF SITES. FLOW IS NE AROUND 3-4KT...SO ANY SHOWERS THAT DEVELOP WONT BE MOVING ANYWHERE. FRANKS && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 25, 4:55 AM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT SAT JUN 25 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-260853- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 455 AM EDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY DEWPOINTS WILL BEGIN TO INCREASE TODAY...REACHING THE MID TO UPPER 60S BY LATE AFTERNOON. THE HUMIDITY COMBINED WITH TEMPERATURES IN THE LOWER 90S WILL CREATE HEAT INDICES BETWEEN 95 AND 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HUMIDITY COMBINED WITH TEMPERATURES IN THE LOWER 90S WILL CREATE HEAT INDICES BETWEEN 95 AND 100 DEGREES SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 25, 10:41 AM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1041 AM EDT SAT JUN 25 2005 OHZ061-077-252040- HAMILTON OH-MONTGOMERY OH- 1041 AM EDT SAT JUN 25 2005 ...HIGH HEAT INDEX READINGS EXPECTED THROUGH THE WEEKEND... HUMIDITY WILL CONTINUE TO INCREASE ACROSS THE REGION TODAY AND TOMORROW. THIS COMBINED WITH DAYTIME HIGHS IN THE LOWER 90S WILL RESULT IN HEAT INDICES AROUND 95 THIS AFTERNOON AND EVENING...AND BETWEEN 95 AND 100 SUNDAY AFTERNOON AND EVENING. IF YOU HAVE OUTDOOR ACTIVITIES PLANNED...BE PREPARED FOR THE HEAT. WEAR LIGHT WEIGHT...LIGHT COLORED CLOTHING ALONG WITH A HAT. DRINK PLENTY OF WATER. TAKE FREQUENT BREAKS IN THE SHADE OR IN AN AIR CONDITIONED BUILDING. REMEMBER...LENGTHY EXPOSURE TO THE HEAT CAN BE DANGEROUS...ESPECIALLY FOR THE ELDERLY AND YOUNG CHILDREN. STAY TUNED TO NOAA WEATHER ALL HAZARDS RADIO AND OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES.
Special weather statement, Jun 25, 3:21 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 321 PM EDT SAT JUN 25 2005 OHZ045-046-055-251945- DELAWARE OH-FRANKLIN OH-UNION OH- 321 PM EDT SAT JUN 25 2005 ...TWO VERY STRONG THUNDERSTORMS WILL AFFECT NORTHERN FRANKLIN...SOUTHWESTERN DELAWARE AND SOUTHERN UNION COUNTIES THROUGH 345 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED ALONG THE DELAWARE AND FRANKLIN COUNTY LINE. DON SCOTT ARIPORT REPORTED A WIND GUST TO 50 MPH WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN OF UP TO 1.5 INCHES PER HOUR ARE LIKELY. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... WATKINS...BELLEPOINT...STRATFORD...COLUMBUS ZOO...LEWIS CENTER...ALUM CREEK STATE PARK...WORTHINGTON...SHAWNEE HILLS...RIVERLEA...POWELL AND DUBLIN. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 25, 3:48 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 348 PM EDT SAT JUN 25 2005 OHZ052-252030- CHAMPAIGN OH- 348 PM EDT SAT JUN 25 2005 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHAMPAIGN COUNTY THROUGH 430 PM EDT... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR URBANA WHICH WAS NEARLY STATIONARY. BECAUSE OF THE VERY SLOW MOVEMENT...THIS STORM WILL LIKLEY PRODUCE UP TO 1.75 INCHES OF RAIN THROUGH 430 PM THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CABLE... MINGO...KENNARD AND MUTUAL. THE HEAVY RAIN RESULT PONDING OF WATER ON ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Special weather statement, Jun 25, 3:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 359 PM EDT SAT JUN 25 2005 OHZ034-252030- MERCER OH- 359 PM EDT SAT JUN 25 2005 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER COUNTY THROUGH 430 PM EDT... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BURKETTSVILLE AND WAS MOVING SLOWLY NORTH AT ABOUT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH...AS WELL AS RAINFALL OF UP TO 1.50 INCHES THROUGH 430 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ST. HENRY...MONTEZUMA...COLDWATER...CHICKASAW...CELINA AND BURKETTSVILLE. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:08 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 36 min |
| Jun 25, 6:05 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.